This board is closed

Please see www.tinn.com
Tinnitus and Hyperacusis Community Board
 
 
 


Note: This topic is locked. No new replies will be accepted.


Reply
  Author   Comment  
winterbridge55
 #1 

I recently ran out of Klonopin .05 1x nightly and replaced it with leftover Ativan. I noticed as Klonopin was diminishing from my system the ear (physical pain) returned.  Upon resuming Klonopin the pain has diminished.  Curiously, Klonopin must have pain relieving properties that Ativan doesn't. Can anyone relate to this? Would anyone know what part of the ear anatomy that Klonopin is working on that is causing physical discomfort?  Is it the auditory nerve? If so, would a nerve medication be better? I hear Cymbalta (anti depressant) has pain relieving properties . Does anyone with tinnitus and or ear pain have any experience with this med? Also, the volume of my tinnitus it not affected by the change in medications, just the level of physical pain.

Maggie
 #2 
Hi  Winterbridge55,

I have read some of your posts and I wanted to ask you about your experience with benzos.  I too started on lorazepam generic Ativan for about almost 5 mths but it stopped working for me and I felt that it was actually making my noise louder.  Rather than increase my dosage (I was on 1 mg at night) and to sleep and for fear of addition, I decided to wean off but did so too fast and suffered horrible withdrawals that made my noises unbearable.  So I was put on clonazepam generic Klonopin but it has never brought my noises down.  I have gone up to 1.5 per day and it has done nothing.  Do you know why one benzo would work and the other not?  I did not follow the Klonopin protocol as mentioned here on this site but it does seem like an awfully high dosage to take.  Do you think that there is any difference between the generic and brand name?  Since Klonopin brings your noise down I would love to here your thoughts.  At this point I think I would have to be on a high dosage for it to do anything thus I am considering coming off it but I am scared....

Maggie
winterbridge55
 #3 
Hi Maggie,

I  understand your fear of coming off another benzo.  I thought about it once but still feel that .05mg 1x nightly does offer me some relief. Would I like to increase it at night to 1.0mg...yes but don't want it to spiral to higher dosages. I have moved beyond the addiction dilemma. I take a beta blocker to keep blood pressure and heart rate down and which is addicting but with different withdrawals that can be life threatening. The point that I am making is most maintenance drugs whether they are control substances or not alter our body chemistry and can be considered physically addicting but not psychologically. I am not psychologically addicted to the benzo and would go of it in a heartbeat if I could. Maggie, if this medication helps I would stay on it. But you say you are at 1.5mg and you get no relief from volume? Does it help your sleep? I know that good sleep helps with noise reduction. If you are absolutely getting no relief and are in fear of withdrawals I would perhaps do a very slow withdrawal this time like 1/8 reductions over months rather than weeks. I took mine and cut it up in (8) 1/8th pieces and the first night that I took it I did got some mild stomach tremors but can't remember whether the volume went up because I was too focused on the tremors. I then took the last 1/8 and the tremor went away. I too thought that Dr. Levine's Klonopin protocol was extreme. Well one thing we do know is that benzos play apart in lowering the volume but not to extent that we would like. So you have discovered that when you went through withdrawal from Ativan the volume went up. Are you saying that Ativan worked better for you than Klonopin in terms of volume? I have yet to withdraw from Klonopin and will probably stay on it until something is invented that is better. I can't say about generic vs brand name because I have only taken generic. This site is going down on Dec. 5th and I would like to stay in touch. You can email me at winterbridge55@gmail.com so we can remain friends. Oh, I forgot to tell you that I also have hyperacusis, which really sucks big time.
Maggie
 #4 
Hi Winterbridge55,

I absolutely my has noise increase when I came off the Lorazepam and it was horrible but I weaned off to fast. My doc was surprised that I would be having withdrawal symptions at .25  little do they know right?  Actually the most I have taken over a week of clonazepam is  .5 x twice a day and that did nothing for my noise.  I did take 1.5 a few times but did not stay on that dosage for fear of addiction.  Which indicates that obviously I would have to take at least 3 to 4 .5 tabs a day to see any results.  I just don't know if its worth the risk.  So my dilemma remains now at .5 do I just wean off the clonazepam slowly or do I increase or try another drug.  My other choice would most likely be Xanax which scares me but to be honest from what I have been reading clonazepam/klonopin is not much better.

I never took anything but Tylenol or Advil for headaches before I got T.  Have you tried any AD's.  I tried lexapro for two days at a 5mg dose and it increased my noises so I stopped.  I just don't know what to do. But maybe since I have been on benzos now for almost 7 ths I have built up too much tolerance.  Have you heard of roadback?  Its a drug withdrawal program where you take supplements before and during an extremely slow taper, 2% of dosage ever 14 days.

I might just try that.  I would like to be drug free but if I could take .5 clonazepam like you had have some relief I would stay on it too.  Weird the very first dosage of Clono I took was when crossing over from Lorazepam and it did drop my noise so much I cried.  But it has never worked again like that for me and recently I feel like my noises are getting worse again.  I fear I have reached tolerance like the Lorazo and now I either have to increase or get off of it.  What should I do...I don't know.....I think I might try calling Jack Veron myself to get his advice....

Sure lets keep in touch, my email is mrgl@sympatico.ca.  I am so sad this board is closing I could have learned alot here.
And by the way clono does had pain relieving properties.   My psychiatrist takes 2-3 a day for chronic pain.  Write back before the board closes....

Margaret
DrNagler
 #5 
Mark asked:

Would anyone know what part of the ear anatomy that Klonopin is working on that is causing physical discomfort?

..........

Klonopin works centrally (at the brain level) rather than peripherally (at the ear level).

smn
Previous Topic | Next Topic
Print
Reply

Easily create a Forum Website with Website Toolbox.

DISCLAIMER:  This board is for the purpose of education, discussion, and support.  Information found here should not substitute for appropriate consultations with qualified medical professionals.  Participants are responsible for securing consent for posting copyrighted material.  By using this board, participants agree to hold the owner of the board, its moderators, and all other participants harmless with respect to any loss, injury, claim, liability or damages arising from the use of material found on this site or on any third-party web sites accessed through links on this board.